MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY
Model Number ST16FN70NSC142N
Medical Device Problem Code Ventilation Problem in Device Environment (3027)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical bivona trach was leaking air and mucus and the other trach gives the patient pain.The trach that was giving pain was taken out and the pain was gone.After a week, the trach that was giving pain was reinserted and gave pain again.
 
Event or Problem Description
Device evaluation in h10.
 
Additional Manufacturer Narrative
Other text: two customized 7.0mm i.D.Fixed tracheostomy tubes with swivel connector and tts cuff were returned due to claim that one device leaked and the other device caused the patient pain.Both devices were visually inspected and no abnormalities were found.The device od's were measured and found to be within specification.Next both shaft curves were inspected against the template tlg-tmp-018-2 (7.0mm) for the shaft curvature and both were within specification.The device cuffs were then inflated with air and leak tested in accordance with wi-10-012.Both cuffs inflated properly and neither had any leaks or air bubbles.Cannot confirm the allegation.See attached photos.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11396660
Report Number3012307300-2021-01641
Device Sequence Number13744392
Product Code JOH
UDI-Device Identifier15019517061093
UDI-Public15019517061093
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberST16FN70NSC142N
Device Catalogue NumberST16FN70NSC142N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1